Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taken two Depo shots, having chapped, dry, swollen lips. Could this be due to depo?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
My daughter has taken 2 Depo shots, she has had chapped, dry, swollen lips since. We have ruled out everything else, could this be due to the Depo? She is due for her next shot next week. We are searching for a doctor, as we have just been informed ours moved since we last saw her, or I would ask her. Thanks.
Posted Thu, 7 Nov 2013 in Women's Health
Answered by Dr. Arif N Khan 15 minutes later
Brief Answer:
Swollen lips are not due to depo injection.

Detailed Answer:
Thank you for choosing XXXXXXX

Its unlikely that Depo injection will cause swollen or chapped lips.

It could be due to the antibiotic side effects which you had taken previously.

Other common causes could be hence I advise your daughter to take Multivitamin tablets for chapped lips.

In my opinion, she can safely take the next shot of Depo.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Dr Arif
You can consult me again directly through my profile
Above answer was peer-reviewed by
Follow-up: Taken two Depo shots, having chapped, dry, swollen lips. Could this be due to depo? 57 minutes later
Thank you for your help. I have had her on B12 and Iron because I read that a vitamin deficiency could be the cause. Could this be a yeast infection? If so, anything over the counter we can try?
Answered by Dr. Arif N Khan 26 hours later
Brief Answer:
Not yeast infection

Detailed Answer:
Thank you for follow up question. Kindly continue multivitamin tablets for some more time. Candidial (yeast) infection does not cause this type of symptoms, unless the person is a diabetic (which is not there).
She can apply some lip creams which contains glycerine or natural oils as a treatment remedy. Also stress can contribute to this, hence advise your daughter to not to take stress.
If the symptoms persist kindly visit a dermatologist for clinical examination.
Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor